Different approaches for evaluating exponentially weighted nonequilibrium relations

Reid, James C., Cunning, Benjamin V. and Searles, Debra J. (2010) Different approaches for evaluating exponentially weighted nonequilibrium relations. Journal of Chemical Physics, 133 15: . doi:10.1063/1.3486196

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ282831_OA.pdf Full text (open access) application/pdf 548.14KB 0

Author Reid, James C.
Cunning, Benjamin V.
Searles, Debra J.
Title Different approaches for evaluating exponentially weighted nonequilibrium relations
Journal name Journal of Chemical Physics   Check publisher's open access policy
ISSN 0021-9606
1089-7690
Publication date 2010-10
Sub-type Article (original research)
DOI 10.1063/1.3486196
Open Access Status File (Publisher version)
Volume 133
Issue 15
Total pages 7
Place of publication College Park, MD, United States
Publisher American Institute of Physics
Language eng
Abstract The Kawasaki identity (KI) and the Jarzynski equality (JE) are important nonequilibrium relations. Both of these relations take the form of an ensemble average of an exponential function and can exhibit convergence problems when the average of the exponent differs greatly from the log of the average of the exponential function. In this work, we re-express these relations so that only selected regions need to be evaluated in an attempt to avoid these convergence issues. In the context of measuring free energies, we compare our method to the JE and the literature standard approach, the maximum likelihood estimator (MLE), and show that in a system with asymmetric work distributions it can perform as well as the MLE. For the KI, we derive an analog to the MLE to compare with our relation and show that these two new relations improve on the KI and are complimentary to each other.
Keyword Free energy differences
Fluctuation theorem
Response theory
Steady states
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ
Additional Notes Article #154108

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Chemistry and Molecular Biosciences
Australian Institute for Bioengineering and Nanotechnology Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 5 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 6 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 05 Oct 2012, 13:02:26 EST by System User on behalf of School of Chemistry & Molecular Biosciences